ever had a 'brain zap'?

Discussion in 'Fibromyalgia Main Forum' started by homesheba, Aug 16, 2008.

  1. homesheba

    homesheba New Member

    in fact i just had one so bad
    that it actually woke me up
    and now i am at computer!
    i was dead asleep cause it is like
    3 am or so right now where i am..
    its like a elec current just hits your brain
    for a second,
    really wierd.
    ive had it a few times before.
    anyone else?
  2. SusanEU

    SusanEU New Member

    And they used to hit me usually in the middle of the night. When it started I didn't know if I was having a stroke, had a brain tumour or was having some sort of nervous breakdown.

    I am sure that those feelings lead to my panic attacks as well. Since I've been on my AD and lorazepam (very low dose), they have pretty much disappeared.

    Good Luck

    It's a horrible sensation.

    Sue in ONtario
  3. Rosiebud

    Rosiebud New Member

    in my brain, down side of my face, even in my shoulders - like electricity - zing! zing!

    Happened when I took amitryptilene then went off it - have had it intermittently ever since even though that was a few years back.

    Rosie
    [This Message was Edited on 08/18/2008]
  4. pattyholland

    pattyholland New Member

    Im not sure if it is or not.

    I have had it feel like my mind would just shut down for a few seconds.

    Kinda like a light switch gong off.

    Is that what it is like?

    Patty
  5. sweetbeatlvr

    sweetbeatlvr New Member

    in fact, i made a post not too long ago about them.

    mine are accompynied by weird vision things, and sometimes alot of pressure in my head.

    in fact, i woke up with one happening last Monday, before my doctor's visit (thank God, i was glad i was going to the doctor), and she wanted me to go to the ER.

    i had a CAT scan done. i'll find out what was on it at my next visit, next Monday. i'll keep y'all posted on what she says.

    very scary, aren't they?
  6. Malcolm82

    Malcolm82 New Member

    One of my doctors had me on Effexor for a while. The "zapping" didn't start right away. I had been on it at least a few months.

    It started gradually, maybe twice a day, then over about the next 2 weeks it got to the point I was having about 3 every hour.

    When I told my doctor about them, his first thought was that it was the Effexor. Apparently he had seen this before.

    Then I went to the internet and found many posts about people that experienced this same thing with Effexor, even though it didn't mention this as a possible side effect on the Effexor website.

    I slowly weaned off it and the zapping actually got worse for the first weak after my last dose, then stopped altogether. I haven't had it since.

    I suspect other anti depressants could cause the same thing, but I have not experienced it with the Celexa I have been on for over a year.

    If you are on antidepressants, you should ask your doctor if this zapping could be caused by them.

    Good luck!!!
  7. campbeck97

    campbeck97 New Member

    I started having them when getting off cymbalta and it was like they came in threes zap,zap, zap awful sensations in the head. my dr. said it was part of the cymbalta withdrawel. It lasted for a couple months and then never came back.Thank God!I agree with the other post, check out your medications esp. antidepressants.
  8. homesheba

    homesheba New Member

    yep im on anti depressant- cymbalta,
    and he just upped it for aniety attacks...
    blek!
    im sacred to ask
    whats next in this freaky illness?
  9. angelscutoo

    angelscutoo New Member

    I had these frequently when they put me on a strong antibiotic and the pharmacist told me to stop the effexor while taking the antibiotic. After about 36 hrs started having these along with sweats and I felt awful. I called my family doctor and he said I was going thru withdrawal from effexor. Said he should not have instructed me to stop the effexor. Took my effexor and within 12 hrs the zaps stopped and I was fine. My doctor said they are called "brain zaps" and you are right they feel just like an electric current going up thru your body to your head.
  10. dannybex

    dannybex Member

    You could be experiencing "tolerance withdrawal". That means your body has become tolerant or accustomed to the dose of your cymbalta. If the brain zaps have gone away since your doctor upped your dose, then I would guess that that was the reason.

    I'm withdrawing from klonopin, and it's been hell. Tingling, twitching, zaps, extreme anxiety...and this is while doing a very, very slow taper.

    Best of luck,

    Dan
  11. kellyann

    kellyann New Member

    Yes I've had bad zaps from forgeting to take my effexor or running out of effexor pills and it is terrible. It feels like an electric shock to the brain. Not a good thing! I've been on effexor fo about 6 years now. I'm not planning to stop any time soon either. I'd be afaid to.



    Kellyann